Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have TB of abdominal lymph nodes. Taking HREZ and Levofloxacin. Have body pain, fatigue, burning sensation, stomach upset. When will I recover?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hello doctor, I was diagnosed of TB lymphnodes in abdomen( right iliac fossa) and chest region by CT scan of abdomen and chest, I was also losing weight( 8 kg in 2 months and having fever on and off) on 3rd april 2013..Also had upset stomach since January 2013. my dr. started std treatment( HREZ+LEVOFLOXACIN) for 2 months , then pyrazinamide and levofloxacin was stopped. I gained wt 20 kg in 3 and half month . I feel hungry and I eat a I have 2 major problems,
1)     I do not have fever, mind is fresh, I feel I have improved. but my body pains a lot and the fatigue like feeling which I cant really describe ,stops me from working. I cant return to my work. sometimes I get burning sensations all over bodyand hot feeling inside body. And just feel doctor say it is side effect of rcinex 600 and combutol 1000.i feel better (energywise) only after I eat something.

2)     Stomach upset: early morning regular stool is normal, but after that my stomach starts paining and burning esp. above bellybutton to chest region. I have breakfast at 9 am, within 1 hr I get urgency to go to loo and I have to run to washroom. Now the stools are semisolid and very small volume of stools followed by mucous like substance.again stomach pains and burning is there. Whole day goes normally and then after having breakfast at 5 pm, again the above trouble is repeated. The stools are very less but urgency is there and sticky liquid is discharged. there has been no improvement in stomach condition in last 3 and half months.
I went to dr only for stomach upset and it lead to this issue of TB.
my ESR after 1 month treatment was 60 and after 2 and half month treatment it was 33.
Thyroid , uric acid , LFTs test, triple H has been normal. taken vit d tablets for 2 months, 1 every week.
there are few days when i feel that i have completely recovered but again the next morning the sick feeling is back. When will I feel normal? when will my stomach be normal?
Posted Sun, 11 Aug 2013 in Infections
Answered by Dr. Akhilesh Dubey 5 hours later
Thanks for using XXXXXXX

I have gone through available details; you are having Tuberculosis of Lymph Nodes in abdomen. I am happy that you are responding to treatment and gained weight in last 3 months. Now you are taking 3 drugs namely Isoniazid, Rifampicin and Ethambutol.

Your symptoms of fatigue and burning sensation and feeling hot could be due to Neuropathy because of drugs but we need to continue anti tubercular treatment it can improve with supplementation of Pyridoxine (Vitamin B6). Please get prescription of Multivitamin (Neurotropic B1, B6, B12) which can help in this regard. You can continue to take vitamin D supplementation once a month.

Your urgency of bowel movement will improve please get stool routine analysis to see there is no infection like Amoebiasis or Giardiasis, if everything is fine then addition of probiotics will help to improve gut health. Please also take care of diet taking high fibre diet and taking adequate amount of water should help you.

Please also take up some yoga and meditation to relax yourself. I am sure you are on the road of recovery and will improve completely in few months.

Hope this information helps you, If you have any follow up query please ask I will be glad to answer that.

Above answer was peer-reviewed by
Follow-up: Have TB of abdominal lymph nodes. Taking HREZ and Levofloxacin. Have body pain, fatigue, burning sensation, stomach upset. When will I recover? 2 hours later
thank you dr,
in fact i forgot to mention that i have done stool routine test at least 10 times since trouble started. but stool reports are normal.

also taking benadon 40 , 1 daily in the morning.

also doing 3 min jogging at home and few pushups in morning.
Answered by Dr. Akhilesh Dubey 19 minutes later
Thanks for your follow up,

This is good that your stool reports are normal, and you are also taking B6 vitamin; please continue to take as per your doctor.

I would suggest you to get your B12 level if you are taking supplements already, and other vitamins like B1, B12 may be added to your treatment.

If there is any alcohol or tobacco use it should be stopped completely.
You should add probiotics to your diet like curd and even many preparations are there you can get a prescription from your treating doctor.

These measures should help you and I wish you a speedy recovery.
Once anti tubercular treatment is over everything should improve.

Hope I am able to address your concern, If you have any doubt please ask me I will be happy to help.

Above answer was peer-reviewed by
Follow-up: Have TB of abdominal lymph nodes. Taking HREZ and Levofloxacin. Have body pain, fatigue, burning sensation, stomach upset. When will I recover? 9 hours later
hello dr,
my dr suggested last month that i stop all milk and milk products to improve stomach condition, i stopped it last month but there has been no improvement even after stopping milk.

during morning even if i drink a glass of water, i get stomach pain and feeling of urgency. just nowat 7.30 am i have taken rcinex 600 with glass of water and i got the pain in stomach.

Am i suffering from IBS( irritable bowel syndrome)?
Answered by Dr. Akhilesh Dubey 4 hours later
Thanks for your follow up,

You have given trial to stop milk and milk products but this is not helping.
In your case your symptoms are due to tubercular pathology and/or due to some side effects of these medicines.

It is better to take medicine empty stomach for better result, If not tolerated than you can try taking 2 hour after breakfast and see it is better.

Some drugs like Pantoprazole and probiotics may be tried after consultation with treating doctor. Antispasmodic may be used on SOS (as and when required) basis.

At present we can not comment about IBS once treatment of Tuberculosis is complete and symptoms persist then we should take a fresh view.

Hope I am able to address your concerns, please rate my answer with good review before closing this discussion.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor